What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 12, 1:32 PM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 12, 1:32 PM CST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
232 PM CDT Mon Jun 12 2017
.SHORT TERM...
Rest of this afternoon and tonight - Confidence...Medium
Frontal boundary has shifted into the CWA with a good deal of
cloudiness in the vicinity. However the front has proved to be
inefficient at generating convection due to the slow erosion of
the CAP. Meso models have been too quick to fire things off. So
have trimmed POPS down to account for at least some isolated
development, though forcing other than the low level boundary
looks pretty meager. The main focus is on how the evolving MCS
will track from southern MN/northern MN. The HRRR runs are keying
on the northern CWA from 00z-03z. Initially this complex was
riding northeast but latest imagery suggests more of a shift to
the east. The Corfidi vectors have more of an ENE look so this
turn makes sense so planning on this continuing to trend more
east so have the highest POPS in the northern CWA, which does
point to the HRRR solution as having a plausible handle on trends.
Airmass is loaded with moisture so some heavy rains are possible
along with wet microburst type winds and some hail as well. The
SPC slight risk looks good for now.
Tuesday - Confidence...Medium
Surface front proggd to shift further south and possibly bisect
the CWA from NW to SE. This will play havoc with temps but will
have a NE/SW gradient in temps to account for this frontal shift.
Mid level ridging pops up across the area though 850 winds still
proggd to be southerly with some moisture/thermal convergence
possibly resulting in some SHRA/TSRA though the ECMWF is dry.
Should be plenty of CAPE in the warm sector though a substantial
trigger lacking with 500 millibar heights actually building this
period.
Tuesday night through WEDNESDAY night...Forecast Confidence Is
Medium.
The upper ridge exits to the east Tuesday evening as the upper
low moves across the northern plains Tuesday night and reaches
South Central Canada Wednesday with the trough axis of the
shortwave moving across the upper Mississippi Valley and Wisconsin.
Upper level divergence increases, especially Wednesday along with
the 700 mb upward motion.
Due to the increasing dynamics, thunderstorms will be likely
especially later Wednesday and Wednesday night, when a cold front
moves across southern Wisconsin late Wednesday night.
The GFS soundings show Zero to 1 km mixed layer CAPE is around
1500 Joules/kg Tuesday night and 2500 to 3000 Joules/kg some
areas Wednesday. However with the model generated convection, the
CAPE field becomes chaotic. Shear does increase so we will have
to watch for the potential of severe storms.
A continued very warm south flow is expected, with the lake breeze
staying fairly close to the Lake Michigan shore.
.LONG TERM...
.Thursday...Forecast Confidence Is Medium.
There is still a weak upper trough across Wisconsin.
GFS forecast soundings show dry air above the surface with steep
zero to 3 km lapse rates of 7.7 Celsius/km.
Temperatures are still very warm, but with somewhat lower
dewpoints.
There would be the possibility of an isolated thunderstorm if
there is enough residual low level moisture.
THURSDAY NIGHT THROUGH SUNDAY...Forecast Confidence Is Medium.
A more zonal upper flow is expected with a shortwave Saturday. The
upper flow then becomes more west/northwest.
Shower and thunderstorms chances are expected with the best
chance Saturday afternoon. Sunday looks fairly dry.
&&
.AVIATION(18Z TAFS)...
Surface front will continue to sag into the
area this afternoon with convection likely to fire within this
frontal zone as airmass is warm and very unstable. Meso models are
keying on a little more organized activity this evening, (00z-03z)
window and later in the night (06z-11z) however this latter round
may not maintain strength across CWA. Some upstream post-frontal
stratus may play a role later in the night into Tuesday morning
while some locally lower vsbys/cigs with any storms.
&&
.MARINE...
Winds and waves are expected to remain below small craft
levels for the next few days. Main concern evolving this afternoon
and tonight will be on thunderstorms. And this potential continues
into midweek.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Tonight/Tuesday and Aviation/Marine...Collar
Tuesday Night through Monday...Hentz
Hazardous weather outlook, Jun 12, 2:17 PM CST, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
317 PM CDT Mon Jun 12 2017
WIZ046-047-051-052-056>060-062>072-132030-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
317 PM CDT Mon Jun 12 2017
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.
.DAY ONE...Tonight
There is a slight risk of severe thunderstorms for much of
southern Wisconsin. The primary threat is damaging winds and large
hail. A few storms will develop north of the Madison and Milwaukee
areas late this afternoon, the best thunderstorm chances will
push in from the west this early this evening. Some of the storms
could produce heavy rain.
Heat index values will still be in the lower to middle 90s early
this evening over the southern half of the area.
There is a Moderate Swim Risk at Lake Michigan beaches for Port
Washington and Sheboygan counties this evening. Breaking waves
and currents are expected. Stay away from dangerous areas like
piers, breakwalls, and river outlets.
.DAYS TWO THROUGH SEVEN...Tuesday through Monday
Heat index values will be in the lower to middle 90s west of a
Dells to Burlington line.
There are chances for thunderstorms at times through Saturday.
There is a Slight Risk for severe thunderstorms on Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening.
LMZ643>646-132030-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
317 PM CDT Mon Jun 12 2017
This Hazardous Weather Outlook is for portions of Lake Michigan.
.DAY ONE...Tonight
There is a chance of thunderstorms north areas this evening,
and across the waters tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Monday
There are chances for thunderstorms at times through Saturday.
Severe thunderstorms are possible on Wednesday.
Hentz
www.weather.gov/mkx
In the hours before
Special weather statement, Jun 12, 4:15 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
515 PM CDT MON JUN 12 2017
WIZ046-122230-
Marquette-
515 PM CDT MON JUN 12 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MARQUETTE COUNTY...
At 514 PM CDT, a strong thunderstorm was located 7 miles south of
Wautoma, moving northeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Neshkoro.
LAT...LON 4389 8917 4384 8930 4398 8945 4398 8917
TIME...MOT...LOC 2214Z 231DEG 20KT 4396 8930
HENTZ
Special weather statement, Jun 12, 4:18 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
518 PM CDT MON JUN 12 2017
WIZ046-056-057-122300-
Columbia-Marquette-Sauk-
518 PM CDT MON JUN 12 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SAUK AND
NORTHWESTERN MARQUETTE COUNTIES...
At 517 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Dellwood to near Elroy to 8 miles
east of La Farge. Movement was east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Reedsburg, Wisconsin Dells, Lake Delton, Westfield, Lawrence, Oxford,
La Valle, Ironton, Lime Ridge, Springfield Corners and Highway 23 And
County B.
Heavy rainfall is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4371 8960 4345 8999 4346 9019 4355 9019
4356 9031 4364 9031 4365 8970 4372 8960
4398 8960 4398 8934
TIME...MOT...LOC 2217Z 268DEG 29KT 4396 8999 4371 9022 4354 9047
HENTZSpecial weather statement, Jun 12, 4:26 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
526 PM CDT MON JUN 12 2017
WIZ047-051-122300-
Green Lake-Fond Du Lac-
526 PM CDT MON JUN 12 2017
...A STRONG THUNDERSTORM WILL AFFECT FOND DU LAC AND EAST CENTRAL
GREEN LAKE COUNTIES...
At 525 PM CDT, a strong thunderstorm was located near Rosendale, or
near North Fond Du Lac, moving east at 35 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Fond Du Lac, Ripon, North Fond Du Lac, Rosendale, Brandon, Southern
Lake Winnebago, Taycheedah, Lamartine, Mount Calvary, St. Cloud,
Fairwater, Peebles, Pipe, Calvary, Marytown, West Rosendale,
Johnsburg and Lagoda.
Very heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4369 8817 4374 8902 4390 8871 4389 8841
4394 8840 4394 8816
TIME...MOT...LOC 2225Z 268DEG 29KT 4382 8858
HENTZSpecial weather statement, Jun 12, 4:26 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
526 PM CDT MON JUN 12 2017
WIZ052-122315-
Sheboygan-
526 PM CDT MON JUN 12 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SHEBOYGAN COUNTY...
At 526 PM CDT, a strong thunderstorm was located over Plymouth,
moving northeast at 20 mph.
Dime size hail is possible with this storm.
Locations impacted include...
Sheboygan, Plymouth, Sheboygan Falls, Howards Grove, Kohler,
Greenbush, Cascade, Adell, Waldo, Glenbeulah, Haven, Johnsonville,
Gibbsville and Hingham.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4367 8772 4366 8772 4360 8802 4377 8811
4390 8780 4389 8774 4385 8773 4381 8773
4376 8770 4374 8771 4370 8770
TIME...MOT...LOC 2226Z 234DEG 18KT 4372 8797
COLLARSpecial weather statement, Jun 12, 4:48 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
548 PM CDT MON JUN 12 2017
WIZ046-047-051-056>058-062-063-122315-
Dodge-Columbia-Iowa-Marquette-Green Lake-Sauk-Fond Du Lac-Dane-
548 PM CDT MON JUN 12 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN FOND DU
LAC...GREEN LAKE...NORTHERN IOWA...COLUMBIA...NORTHWESTERN DANE...
SAUK AND MARQUETTE COUNTIES...
At 547 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southwest of Wautoma to near
Reedsburg to near Muscoda. Movement was east at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Baraboo, Portage, Reedsburg, Ripon, Mount Horeb, Dodgeville, Prairie
Du Sac, Sauk City, Wisconsin Dells, Lake Wisconsin, Berlin, Cross
Plains, Lodi, Lake Delton, Poynette, Pardeeville, Mazomanie, Spring
Green, Montello and Markesan.
Heavy rainfall is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4390 8888 4389 8872 4337 8928 4291 8983
4302 9043 4318 9043 4321 9033 4317 9019
4337 9019 4363 8992 4364 8960 4393 8960
4398 8954 4398 8889
TIME...MOT...LOC 2247Z 278DEG 48KT 4400 8943 4345 9001 4310 9043
HENTZSpecial weather statement, Jun 12, 4:56 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
556 PM CDT MON JUN 12 2017
WIZ051-052-122330-
Sheboygan-Fond Du Lac-
556 PM CDT MON JUN 12 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FOND DU LAC AND
NORTHWESTERN SHEBOYGAN COUNTIES...
At 555 PM CDT, a strong thunderstorm was located over Southern Lake
Winnebago, or near Fond Du Lac, moving east at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Fond Du Lac, Plymouth, North Fond Du Lac, Elkhart Lake, Southern Lake
Winnebago, Taycheedah, Greenbush, Mount Calvary, St. Cloud,
Glenbeulah, Peebles, Pipe, Calvary, Marytown and Johnsburg.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4389 8816 4389 8800 4374 8796 4373 8847
4389 8851 4389 8841 4393 8840 4394 8836
4394 8817
TIME...MOT...LOC 2255Z 261DEG 23KT 4384 8839
HENTZNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 707551, 707552, 707554, 707592, 707556, 707589, 707555, 707586, 707591, 707594, 707593, 707553, 707588, 709317, 707597, 707598, 707566, 707571, 707599, 707568.